Alert archive / Louisiana / Low Water Advisories in 2021

Low Water Advisory 2, NWS Lake Charles, LA

January 8, 2021

NWS Lake Charles, LA issued this low water advisory at Jan 8, 2021, 3:31 PM CST. It took effect at Jan 9, 2021, 2:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2021, 3:31 PM CST (21:31 UTC)
In effect from
Jan 9, 2021, 2:00 AM CST
Expired
Jan 9, 2021, 9:00 AM CST
In force
7 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

860 
WHUS74 KLCH 082131
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
331 PM CST Fri Jan 8 2021

GMZ430-432-090545-
/O.NEW.KLCH.LO.Y.0002.210109T0800Z-210109T1500Z/
Sabine Lake-Calcasieu Lake-
331 PM CST Fri Jan 8 2021

...LOW WATER ADVISORY IN EFFECT FROM 2 AM TO 9 AM CST SATURDAY...

* WHAT...Abnormally low water levels expected.

* WHERE...Sabine Lake and Calcasieu Lake.

* WHEN...From 2 AM to 9 AM CST Saturday.

* IMPACTS...Below normal water levels will result in hazardous 
  navigating conditions.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$

13
3 follow-up statements
008 
WHUS74 KLCH 090319
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
919 PM CST Fri Jan 8 2021

GMZ430-432-091500-
/O.CON.KLCH.LO.Y.0002.210109T0800Z-210109T1500Z/
Sabine Lake-Calcasieu Lake-
919 PM CST Fri Jan 8 2021

...LOW WATER ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CST
SATURDAY...

* WHAT...Abnormally low water levels expected.

* WHERE...Sabine Lake and Calcasieu Lake.

* WHEN...From 2 AM to 9 AM CST Saturday.

* IMPACTS...Below normal water levels will result in hazardous 
  navigating conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$
677 
WHUS74 KLCH 090912
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
312 AM CST Sat Jan 9 2021

GMZ430-432-091500-
/O.CON.KLCH.LO.Y.0002.000000T0000Z-210109T1500Z/
Sabine Lake-Calcasieu Lake-
312 AM CST Sat Jan 9 2021

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Abnormally low water levels.

* WHERE...Sabine Lake and Calcasieu Lake.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Below normal water levels will result in hazardous 
  navigating conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$
960 
WHUS74 KLCH 091507
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
907 AM CST Sat Jan 9 2021

GMZ430-432-091615-
/O.EXP.KLCH.LO.Y.0002.000000T0000Z-210109T1500Z/
Sabine Lake-Calcasieu Lake-
907 AM CST Sat Jan 9 2021

...LOW WATER ADVISORY HAS EXPIRED...

Water levels along the coast of southeast Texas and Southwest 
louisiana continue to rise with the passing of the low tide cycle.

$$

13

What forecasters said that day

The local office's own words before this low water advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this low water advisory went out at Jan 8, 11:49 AM CST, 3 hours 42 minutes earlier.

Area forecast discussion, Jan 8, 11:49 AM CST, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1149 AM CST Fri Jan 8 2021

.DISCUSSION...
Current forecast of cool with a mix of clouds and sun for today
is on track. See no reason for an update this morning. Will let
the SCEC headlines expire on schedule for the 20-60nm marine
zones.

13

&&

.PREV DISCUSSION... /issued 1125 AM CST Fri Jan 8 2021/

AVIATION...MVFR stratocu will move across the region through the
afternoon, however skies will become VFR late this afternoon or
this evening across the region. Winds will remain generally north
during the period with gusts around 20 kts this afternoon.

PREV DISCUSSION... /issued 825 AM CST Fri Jan 8 2021/

DISCUSSION...
Early update to the coastal waters forecast for expiring low
water advisory. No other changes at this time.

13

PREV DISCUSSION... /issued 600 AM CST Fri Jan 8 2021/

DISCUSSION...
For 12z TAF issuance.

AVIATION...
Satellite imagery/sfc obs indicate clearing has taken place
overnight across the wrn portions of the forecast area,
specifically KBPT/KLCH, while the remainder of the area is socked
in with MVFR ceilings - with forecast soundings indicating good
low-level moisture lingering, could see clouds fill in again later
this morning before good drying filters in and scours out the deck
by later in the day. Thereafter, VFR conditions will prevail with
clearing skies. Good CAA will lead to another round of elevated
nrly winds again after daybreak before winds relax with the
approach of sfc high pressure later this afternoon.

25

PREV DISCUSSION... /issued 406 AM CST Fri Jan 8 2021/

DISCUSSION...
GOES-16 Nighttime Microphysics RGB once again showing low level
stratus deck sinking across the region this morning. Despite the
steady north to northwest winds, this has aided in keeping temps a
bit higher than they might otherwise be, with current
observations spanning the 40s at this hour. That said, still
expect to shave a few degrees off those numbers before daybreak,
with morning lows in the upper 30s to around 40. For the day
Friday, NW flow aloft and steady CAA at the surface will result in
another day with temps maxing out well below seasonal normals. The
good news is the clouds should begin to scatter out somewhat by
late morning, with a mix of sun and clouds expected for the
afternoon.

High pressure remains the dominate influence moving into Saturday
night, with partly cloudy skies and fairly light winds leading to
a cooler temperatures around 5 or so degrees cooler than the
previous night. Similar conditions continue into the day Saturday,
with temperatures remaining below normal.

Focus then shifts to the primary weather concern for this forecast
period as an upper level shortwave digs into the Southern Plains
on Sunday, with energy beginning to overspill the forecast region
by late Sunday into early monday. Surface low pressure forms along
the Gulf coast and slides east, resulting in the whole of the
region being on the cold side of this weather event, and the
potential for some wintry precipitation in the northern portions
of the CWA. Cold rain looks to be the bulk of what is expected in
terms of the precipitation, but profiles support snow mixing in
with the rain, at least in the northern tier of counties and
parishes... Though as is always the case, fixing the exact
demarcation of all rain / rain-snow mix / all snow boundaries is
much easier said than done. This morning's guidance suggests the
all snow portion of the forecast will remain further north, but
enough cold air spills in before moisture departs to lead to
several hours for snow and sleet to potentially mix in with rain.
Guidance shows varying pictures on how the thermodynamic profile
evolves, though most at least agree on surface temperatures
remaining near or above freezing to some degree for the bulk of
the event. The profile above the surface will determine if and how
much snow/sleet can persist before melting, and unfortunately
this hasn't become much more clear at this time. That said, the
overall confidence remains fairly unchanged with this forecast
package... Run to run variation and differences in guidance make
it very hard to paint a good deterministic picture, but at least
some wintry precipitation mixing in is becoming seemingly more
likely north of roughly the HWY-190 line. Any snow accumulation is
even harder to pin down, especially given the likelihood of
surface temps largely remaining above freezing. Elevated bridges
and surfaces seem most at risk for some accumulation at this time,
but a trace to a few tenths of an inch may be possible across the
northern counties/parishes. While the hope is guidance will come
into better consensus to resolve the aforementioned factors,
winter events always come with that extra fun degree of
uncertainty.

Once precipitation clears by early Monday, drier air and high
pressure begins to work into the region. Cooler weather also looks
to work back in, with morning lows on Tuesday potentially near
freezing as far south as the I-10 corridor. Thereafter, a slight
moderating trend in temps is expected with dry conditions
persisting through the week.

50

MARINE...
Modest north winds will result in Small Craft Advisory to Small
Craft Exercise Caution criteria through early Friday before winds
begin to relax. Additionally, this combined with astronomical low
tide this morning will result in low water conditions in Sabine
Lake and Calcasieu Lake. Flow remains generally offshore through
the weekend, once again becoming more moderate on Sunday as
surface low pressure forms in the NW Gulf and slides eastward.
Winds remain moderate and shift around this feature, with rain
expected late Sunday into early monday as it passes. Drier
conditions set in thereafter, with moderate offshore winds
becoming lighter by Tuesday, remaining light through mid-week.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  49  30  49  29 /   0   0   0   0
LCH  53  35  52  34 /   0   0   0   0
LFT  50  33  51  33 /   0   0   0   0
BPT  55  36  54  37 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until noon CST today for GMZ470-472-
     475.

&&
Hazardous weather outlook, Jan 8, 4:17 AM CST, 11 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
417 AM CST Fri Jan 8 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-091030-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
417 AM CST Fri Jan 8 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A low pressure system will result in precipitation overspreading the
region late Sunday into early Monday. Some snow/sleet may mix in
with the rain for a period, primarily in locations north of HWY-190.
Some very minor accumulations (trace to a few tenths of an inch) may
be possible in portions of CenLA and northern Tyler/Jasper/Newton
counties, primarily on elevated surfaces and bridges.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ472-475-091030-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
417 AM CST Fri Jan 8 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Rain is expected to increase again late in the weekend, with moderate
offshore flow developing as surface low pressure develops and moves
east. Small Craft Advisories may again be required from late Sunday
into Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-091030-
Sabine Lake-Calcasieu Lake-
417 AM CST Fri Jan 8 2021

...LOW WATER ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING...

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Low Water Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Rain is expected to increase again late in the weekend, with moderate
offshore flow developing as surface low pressure develops and moves
east. Small Craft Advisories may again be required from late Sunday
into Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ435-450-452-455-470-091030-
Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
417 AM CST Fri Jan 8 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Modest northerly winds will result in Small Craft Advisory to Small
Craft Exercise Caution criteria through late this morning. Winds
begin to relax more through the afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Rain is expected to increase again late in the weekend, with moderate
offshore flow developing as surface low pressure develops and moves
east. Small Craft Advisories may again be required from late Sunday
into Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 2:55 AM CSTLow Water AdvisoryLCH5 hr

Nearby

Low Water Advisories in Louisiana, 2021Every low water advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.